MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942820400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Chest Pain (1776); Dyspnea (1816); Obstruction/Occlusion (2422)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
Evolve lv xlv study.It was reported that occlusion occurred.In (b)(6) 2021, the subject was referred for cardiac catheterization and the index procedure was performed.The target lesion was located in saphenous vein graft (svg) to left circumflex artery (lcx) with 80% stenosis and was 12 mm long with a reference vessel diameter of 4 mm.The target lesion was treated with pre-dilation and placement of a 4.00 mm x 20 mm synergy megatron study stent.Following post-dilatation, residual stenosis was 0% with timi flow 3.A non target lesion in the svg was treated with placement of a 5.00 mm x 12 mm synergy stent.The subject was discharged on aspirin and clopidogrel.In (b)(6) 2022, the subject was noted to have symptoms relating to coronary artery disease.A week later the subject visited the hospital with complaints of continued symptoms of chest tightness and shortness of breath with minor activity despite being on a multiple anti-anginal medication regimen.Cardiac catheterization was performed which revealed an occluded svg to ramus and obtuse marginal, with timi flow of 1.The subject was advised for medical treatment versus redo of bypass graft or percutaneous coronary intervention (pci).The subject was recommended to continue with medical therapy until pci could be performed on the occluded svg to ramus and obtuse marginal branch.Nine days later, the subject revisited the hospital for planned pci of the native circumflex artery and was hospitalized.The occlusion noted in the lcx was treated with balloon angioplasty using 2.5 mm, 3.0 mm and 3.5 mm compliant balloons with successful restoration of timi flow to 3.At this time, a stent was not placed due to the long segment of subintimal crossing.Post treatment, the final residual stenosis was noted at 30%.The event was considered resolved and the subject was discharged.
 
Event or Problem Description
Evolve lv xlv study.It was reported that occlusion occurred.In (b)(6) 2021 the subject was referred for cardiac catheterization and the index procedure was performed.The target lesion was located in saphenous vein graft (svg) to left circumflex artery (lcx) with 80% stenosis and was 12 mm long with a reference vessel diameter of 4 mm.The target lesion was treated with pre-dilation and placement of a 4.00 mm x 20 mm synergy megatron study stent.Following post-dilatation, residual stenosis was 0% with timi flow 3.A non target lesion in the svg was treated with placement of a 5.00 mm x 12 mm synergy stent.The subject was discharged on aspirin and clopidogrel.In june (b)(6) 2022, the subject was noted to have symptoms relating to coronary artery disease.A week later the subject visited the hospital with complaints of continued symptoms of chest tightness and shortness of breath with minor activity despite being on a multiple anti-anginal medication regimen.Cardiac catheterization was performed which revealed an occluded svg to ramus and obtuse marginal, with timi flow of 1.The subject was advised for medical treatment versus redo of bypass graft or percutaneous coronary intervention.The subject was recommended to continue with medical therapy until percutaneous coronary intervention (pci) could be performed on the occluded svg to ramus and obtuse marginal branch.Nine days later, the subject revisited the hospital for planned pci of the native circumflex artery and was hospitalized.The occlusion noted in the lcx was treated with balloon angioplasty using 2.5 mm, 3.0 mm and 3.5 mm compliant balloons with successful restoration of timi flow to 3.At this time, a stent was not placed due to the long segment of subintimal crossing.Post treatment, the final residual stenosis was noted to 30%.The event was considered resolved and the subject was discharged.It was further reported that in (b)(6) 2022, the subject was noted with symptoms relating to unstable angina and was referred for catheterization.The subject was on maximal medical therapy and continued to experience exertional chest pressure.The subject was recommended for evaluation through echocardiogram and possible intervention at a later date.Ten days later, the subject visited the hospital with complaints of continued symptoms of chest tightness and shortness of breath with minor activity despite being on a multiple anti-anginal medication regimen.In response to the event, cardiac catheterization was performed which revealed occluded svg to ramus and obtuse marginal (om) with timi flow of 1.Based on the ongoing symptoms, the subject was provided the option of medical treatment versus redo of bypass graft or pci.However, the subject agreed to continue with the current medical therapy.Six days later, the subject was hospitalized for planned pci procedure of the native circumflex artery and underwent angiography which revealed multiple coronary artery diseases, patency noted in lima to lad, svg to diagonal, svg to rca, occlusion noted in svg to ramus as well as om with timi flow 1.On the same day, occlusions noted in the om1 and om2 artery were treated with balloon angioplasty using 2.5 mm, 3.0 mm and 3.5 mm compliant balloons using a star technique with successful restoration of timi flow to 3.At this time, a stent was not placed due to the long segment of subintimal crossing.Post treatment, the final residual stenosis was noted to 30%.Post procedure, troponin i high sensitivity level was noted to be 130 pg/ml.The event was considered resolved and the subject was discharged from the hospital with additional intervention to be performed at later date.
 
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key15621065
Report Number2124215-2022-41940
Device Sequence Number20457673
Product Code NIQ
UDI-Device Identifier08714729985662
UDI-Public08714729985662
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942820400
Device Lot Number0026510730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient RaceWhite